Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ErynG54

Think I went overboard with the BP

I think I started the regimen with too much BP too fast. Today my face is basically flaking off. I find it very hard to leave the house without makeup on but trying to put makeup on over all the flakes just looks horrific. What's the best way to handle this dryness? Stop the regimen for a few days and then try again with less BP? Exfoliate the dry skin off? Help!!!!!

Share this post


Link to post
Share on other sites

yes, skip the next dose or two and moisturize, moisturize, moisturize.

When you begin again, be sure to start out with a very tiny amount, and only very slowly and gradually work up to the full dosage.

All the while use a gentle non-drying cleanser and your oil-free moisturizer. Going low and slow helps your skin get accustomed to the bp easier and with less irritation.

Share this post


Link to post
Share on other sites

I think I started the regimen with too much BP too fast. Today my face is basically flaking off. I find it very hard to leave the house without makeup on but trying to put makeup on over all the flakes just looks horrific. What's the best way to handle this dryness? Stop the regimen for a few days and then try again with less BP? Exfoliate the dry skin off? Help!!!!!

Like with most things, you have to start gradually, not jumping in like a cannonball. It is probably good to have a somewhat thin layer of 2.5% benzoyl peroxide in spots if this is your first time using it. Let it absorb for about fifteen minutes and then apply an oil-free, non-comedogenic (doesn't plug the pores of the skin) moisturizer such as this Aveeno Ultra Calming moisturizer that is being talked about in another thread (the one that is pinned). I use Clean & Clear Oil-Free Dual Action Moisturizer that contains a bit of salicylic acid (which is an exfoliant). It seems to help me. If your acne is mild to perhaps moderate, then you may want to try it. However, I think since so many people have already had good results with the Aveeno moisturizer, you should probably keep an eye out for that.

Also, remember not to stay out in the sun for long periods of time immediately after usage. It is best to wait at least three hours before you go outside for a length of time. Benzoyl peroxide and other acne medications may increase your skin's sensitivity to ultraviolet radiation. Anyways, good luck and I hope things work out for you!

Share this post


Link to post
Share on other sites

Thanks for your help! I'll wait a day or two and then try again. I have actually been using the ultra-calming cleanser and moisturizer already!

Share this post


Link to post
Share on other sites

Just remember that there's no such thing as going too slow on the regimen. You already have acne, and so the only consequence of not using very much BP for a while is that it won't clear up as quickly. It's far better to have your acne take longer to clear up on account of going very slowly than to mess up your face (make it all red and flaky, can't do much about it) by overdoing the BP. I guess all you can do in the meantime is to slather on the moisturizer and maybe try to remove some of the dead skin by rubbing it gently with a dry towel. Dan's timeline for how much BP to use is pretty helpful, and I was completely clear in two months by following it. Look at http://www.acne.org/finger.html and http://www.acne.org/whattoexpect.html in the meantime for guidance.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×